Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Looking up effects of TRT for Finasteride use
What is your current age, height, weight?
Do you exercise regularly? If so, what type of exercise?
Try and exercise everyday, if not every other. I now lift heavy weight, 3 sets of 8, increasing weight over time. I also sprinkle in HIIT and cardio as well, but focus on weight lifting for its effects on Testosterone.
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Try and stick very close to Paleo as possible. Usual rules, Fish/lean meats, lots of vegetables, some quinoa and brown rice. No bread.
Why did you take Finasteride (hair loss, BPH, other)?
Couldn’t get control of my hairloss.
For how long did you take Finasteride (weeks/months/years)?
How old were you, and WHEN (date) did you start Finasteride?
I was 31, and started taing Finasteride in Feb. 6 2017
How old were you when you quit, and WHEN (date) did you quit?
Quit ~2.5 months later when symptoms become terrifying, around April 25 2017
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Half a pill of Proscar
How long into your use of Finasteride did you notice the onset of side effects?
About 2-3 weeks in
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Complete loss of libido and interest in sex
Complete loss of spontaneous erections
Half-hard, very weak erections
When I do get erections, I reach orgasm almost immediatley when masturbating or during sex. Used to last around 10-15 minutes, now I last 2-3 minutes
Put an X beside all that apply:
[ X] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
[ X] Complete Impotence
[X ] Loss of Morning Erections
[X ] Loss of Spontaneous Erections
[ X] Loss of Nocturnal Erections
[X ] Reduced Ejaculate
Inability to Ejaculate / Orgasm
[ X] Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
No actual prescribed treatments, just the usual exercise and methods to increase to Testosterone
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
Had a blood test, but no actual alteration in Hormones according to doctor.Testosterone was at around 400.
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Not anything out of the ordinary according to other stories on the site. I’m fairly young and thought this would never happen to someone my age; I was very wrong.
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I took Finasteride/Propecia for hair loss for a little over 2 months and now I barely have any sex drive and rarely get erections (this is 7 months after stopping the medication). I would do anything to reverse the effects that Finsateride has had on my body and I’m really unsure what to do about it aside from reading the common advice. I’ve exercised myself to death, I’ve lost over 12 pounds, I now have a six pack and am in the best shape of my life, but nothing has changed in regards to my libido and ability to get erections. It is as if the Finasteride has has some permanent effect on the 5a reductase inhibitor and the conversion to DHT. I’ve read some articles and it feels as if I can increase my testosterone all i want through tried and true methods, but it will never get converted to DHT which is (from my understanding) what I need for a sex drive. Before Finasteride, all I could think about was women (I’m 31) and I had an above average sex drive, went on dates constantly, and constantly got strong erections. Furthermore, erections are about 60-70% where they used to be in terms of strength. My penis is actually getting smaller, I know that might be hard to believe, but my entire penile region seems to have decreased in girth and size, testicles included. I don’t ejacuatle nearly as much as I used to, and when I do, it does not “shoot” out any longer, it simply drizzles out. The entire enterprise of sex has really lost its luster since taking the medication.
I’ve also noticed a lot of weird things happening in my mind. I forget what I was thinking about a lot, oftentimes mid-sentence and takes a minute to get back to the point. At first I thought this was just a phase but it seems to have stuck and it looks like a common problem among others in this community. I haven’t had much else in terms of Brain fog, but just a general lack of motivation; not sure if this is due to my loss of libido or something else but it’s definitely noticeable over time. I think what has really had the most effect though is the complete loss of any kind of interest in women at all. It’s altered my entire identity and I really don’t find much joy in the other sex whatsoever any longer. It’s incredibly depressing.
I understand that taking Cialis or Viagra temporarily cures these symptoms, but that seems to avoid the actual issue at hand, what is the way that I can actually get my drive and mind back to where it was before? It’s been 7 months since I stopped taking the medication and there seems to be little change whatsoever, in fact my penis literally is shrinking. If anyone out there knows what to do, I’m absolutely dying to know.
Things I’ve tried :
- Extreme workouts to exhaustion for extended periods of time, HIIT workouts and heavy heay weights. In some of the best shape of my life now.
- Both 5:2 diet and 16 hour intermittent fasting diet with only protein, vegetables, high fiber grain and fruit
- Grape seed extract with every meal
- Zinc with every meal
- Vitamin D with every meal
- Heavy doses of Arginine with every meal
Nothing from the above seems to have had any effect, not sure how I can kickstart the function of 5a reductace so I can get back to being my base-level male again with DHT doing its job (I do NOT care about my hairloss any longer, this has taken priority). As you can imagine, my entire personality has been crushed by this new reality; it sounds kind of extreme, but I’ve lost a piece of my reason for living. When I really don’t have any interest in the other sex; life becomes surprisingly dull, and in many ways, unfulfilling. Extremely interested in any ideas anyone might have, your help here would be unbelievably appreciated.